Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 312, NWS Shreveport, LA

May 13, 2008Gregg County, Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 13, 2008, 6:56 PM CDT for Gregg County, Harrison County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2008, 6:56 PM CDT (23:56 UTC)
Expired
May 13, 2008, 7:30 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Gregg County, TX, Harrison County, TX

The radar

The Shreveport radar (KSHV), 71 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:30 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 13, 3:30 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT TUE MAY 13 2008

.DISCUSSION...

CLOUD COVER HAS PROTECTED US FROM SEVERE STORMS THIS AFTERNOON
THUS FAR...BUT A POTENTIAL SEVERE WEATHER THREAT WILL CONTINUE
INTO THE EVENING HOURS. THE MAIN THREAT THIS EVENING WILL CONTINUE
TO BE COIN SIZE HAIL...ALONG WITH THE POSSIBILITY OF ISOLATED
TORNADO ACTIVITY.

A WET FORECAST IS ON TAP FOR THE REMAINDER OF THE WORK WEEK...AS A
STRONG UPPER LEVEL LOW CURRENTLY IN THE ROCKIES WILL MOVE TOWARD
THE AREA OVER THE NEXT COUPLE OF DAYS. SEVERAL VORT MAXES WILL
PASS ACROSS THE AREA IN THE SOUTHWEST FLOW AHEAD OF THE LOW...AND
WITH DEEP MOISTURE IN PLACE CONVECTION SHOULD BE FAIRLY EASY. A
COLD FRONT WILL MOVE INTO THE AREA TOMORROW AFTERNOON/EVENING...AND
THIS FEATURE WILL BE THE FOCUS OF A HEAVY RAIN EVENT. HEAVY RAIN
WITH ISOLATED AMOUNTS BETWEEN FOUR AND FIVE INCHES MAY BE OBSERVED
ACROSS THE I30 CORRIDOR NORTHWARD. HOWEVER I WILL HOLD OFF ON A
WATCH ISSUANCE UNTIL WE GET MORE CERTAINTY FROM THE MODELS...BUT
TWO TO THREE INCHES SHOULD BE COMMON ACROSS THE AREA WITH THIS
EVENT.

I WENT SLIGHTLY ABOVE GUIDANCE ON MINS...BUT HUNG FAIRLY CLOSE ON MAXES.

ELEVEN

&&

.AVIATION...

MOSTLY VFR CIGS AND VSBYS OVER REGION THIS AFTERNOON...BUT SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE INCREASING IN COVERAGE AND
INTENSITY. CIGS AND VSBYS IN VICINITY OF THE CONVECTION WILL BE MVFR
FOR THE MOST PART...BUT BRIEF PERIODS OF IFR NEAR THE CORE OF
STORMS. FLIGHT HAZARDS FROM THUNDERSTORMS...INCLUDING THE THREAT OF
LARGE HAIL...EXPECTED TO CONTINUE THROUGH 14/18Z. NON CONVECTIVE IFR
CIGS EXPECTED TO AGAIN BECOME WIDESPREAD AFTER 14/06Z WITH
OCCASIONAL VSBYS AOB 3 MILES. THE IFR CONDITIONS TO CONTINUE UNTIL
AT LEAST 14/16Z. SURFACE WINDS MAINLY SOUTH TO SOUTHEAST 10 TO 15
KTS...BUT GUSTS OVER 30 KNOTS POSSIBLE VICINITY CONVECTION. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  81  71  81 /  70  70  50  40
MLU  69  79  70  81 /  70  70  50  50
DEQ  70  75  66  74 /  70  70  50  40
TXK  70  77  70  75 /  70  70  50  40
ELD  71  78  70  78 /  70  70  50  40
TYR  71  82  71  79 /  70  70  40  40
GGG  71  82  71  79 /  70  70  40  40
LFK  73  85  73  82 /  70  70  40  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

11/14
Hazardous weather outlook, May 13, 12:00 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 13 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WARM FRONT CURRENTLY ACROSS DEEP EAST TEXAS AND CENTRAL
LOUISIANA WILL DRIFT NORTHWARD ACROSS THE FOUR STATE AREA THIS
AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
AFTERNOON ALONG AND AHEAD OF THIS WARM FRONT. AS AFTERNOON HEATING
BUILDS...SOME STRONGER THUNDERSTORMS MAY APPROACH SEVERE LIMITS.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG THE I-30
CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS INCLUDING
SOUTHEAST OKLAHOMA AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
DEEP EAST TEXAS AND MUCH OF NORTH LOUISIANA.  AS WE MOVE INTO
THE EVENING HOURS...UPPER LEVEL ENERGY AND AN APPROACHING COLD FRONT
WILL HELP SUSTAIN POSSIBLE SEVERE DEVELOPMENT OVERNIGHT.  THE PRIMARY
SEVERE WEATHER THREATS WILL BE HAIL AND STRONG DAMAGING WINDS
WITH ISOLATED TORNADOES A POSSIBILITY AS WELL. THE THUNDERSTORM
ACTIVITY COVERAGE AND INTENSITY WILL INCREASE OVERNIGHT AND INTO
TOMORROW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ONGOING THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THE FOUR STATE
AREA ALL DAY WEDNESDAY...OVERNIGHT AND POSSIBLY INTO EARLY THURSDAY
AS THE SYSTEM MOVES VERY SLOWLY EASTWARD ACROSS THE AREA...EVEN
PERHAPS STALLING AT TIMES. HEAVY RAINFALL MAY THEN BECOME POSSIBLE
DURING THIS PERIOD...RESULTING IN THE PONDING OF WATER ON AREA
ROADWAYS.

PLEASE STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS
POTENTIALLY HAZARDOUS WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

11

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 5:10 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith, Upshur65 min
May 13, 6:44 PM CDTSevere Thunderstorm WarningSHVPanola31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.